It took me a while but I eventually noticed that about an hour after taking vitamin D, I experience a severe hot flash and then continue to experience them about every hour or so. If I don't take them, the hot flashes only appear every few days and are mild. However, I have a vitamin D insufficiency and start having other issues when I stop taking it. I've tried changing brands, ingredients, breaking up the dose over the course of the day, decreasing the dose, adding magnesium etc. to see if that would help. I have done other searches and it seems to happen to other postmenopausal women but no one can answer why or offer a solution. Does anyone else notice this or have a reasonable guess as to why?
What is even more curious is that I've seen people recommend vitamin D to decrease hot flahses!!
Hi Dulcea, I have the same problem. I think maybe I'm taking too much (1800 IU) so for now I'm going to quit taking it and get my Vit D from the sun (as ohcalcuta suggested). However I don't know what I'm going to do come winter because our days atre quite short and sunshine is in short supply. Sorry I don't have an answer to your question. Take Care. LR
I'm so glad I'm not alone with this. It's very frustrating to try and take care of my health yet have such awful side affects. I guess this is one of those cases where the benefits outweigh the "sweats"
I'm still curious why this happens with a vitamin.
Do you have any difficulties when you stop taking vitamin D? I get sore joints, muscle pain and stiffness and fatigue and terrible foot cramps.